Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Have bipolar disorder and am at depression pole, suggested Nexito and Amitryn, passing urine and stools in bed. Is it due to bipolar disorder?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
My father has been diagnosed with bipolar disorder and is at the depression pole.He has been suggested Nexito plus three times a day and amitryn at night .For the last three days he is passing urine and feacating lying in bed .Is it due to the bipolar effect or should we show him to a neurologist
Posted Tue, 17 Jul 2012 in Brain and Spine
Answered by Dr. Pratap Sanchetee 18 hours later

I have seen clinical profile as mentioned by you. If above medicines has been started recently, it could be due to side effects of drugs.

Amitryn is known to cause urinary retention, constipation, and disturbances in these two systems especially in the elderly. I doubt if it causes urinary and fecal incontinence.

It can be resolved by reducing/ discontinuation of drugs but prior consultation with the treating specialist is warranted. I suggest you to consult treating psychiatrist first. He may ask for blood counts, sugar, creatinine, liver function tests, electrolytes (sodium and potassium) depending upon clinical evaluation.

If above does not solve the problem then consultation with a neurologist may be obtained.

I hope to have answered your query. Please do write back for further queries, if you have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor